Louisiana, 2016Strong Wind in Louisiana, February 8, 2016
February 8, 2016 · NWS SHV · 1 event in 1 county or zone
A very tight pressure gradient behind a cold front resulted in very strong northwest winds across the entire Four State Region during much of the day on Monday, February 8th. Sustained winds averaged between 20-30 mph with gusts between 40-50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very tight pressure gradient behind a cold front resulted in very strong northwest winds across the entire Four State Region during much of the day on Monday, February 8th. Sustained winds averaged between 20-30 mph with gusts between 40-50 mph. The peak wind gust measured at the Shreveport Regional Airport was 48 mph, where the winds blew over and destroyed a green house and the plants inside at a residence in the Broadmoor area of Shreveport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 8, 12:43 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 8, 12:43 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 PM CST MON FEB 8 2016
.AVIATION...
THROUGH THE 08/18Z TERMINAL FORECAST PERIOD...ENDING 09/18Z...EXPECTING
VFR FLIGHT CATEGORIES. MOISTURE WARPPING AROUND A LARGE SURFACE
LOW PRESSURE SYSTEM CENTERED OVER THE EASTERN GREAT LAKES REGION
AND NORTHEAST STATES...WILL PROVIDE CLOUDS/POSSIBLE CEILINGS
AROUND 6-9 KFT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS
AND NORTH CENTRAL LOUISIANA. DUE TO A TIGHT PRESSURE GRADIENT IN
WAKE OF A STRONG COLD FRONT...SURFACE WINDS WILL BE NORTHWEST
15-25 KNOTS WITH HIGHER GUSTS TO NEAR 37 KNOTS THROUGH 09/00Z WHEN
SPEEDS GRADUALLY DIMINISH TO LESS THAN 10 KNOTS. ANOTHER COLD
FRONT WILL ENTER THE FOUR STATE REGION ON TUESDAY RETURNING STRONG
BUT SLIGHTLY LOWER NORTHWEST WINDS OF 10-20 KNOTS WITH HIGHERGUSTS
TO 17-25 KNOTS THROUGH 10/00Z. /06/
&&
.PREV DISCUSSION... /ISSUED 1040 AM CST MON FEB 8 2016/
DISCUSSION...
UNUSUALLY STRONG NWLY WINDS WILL CONTINUE ACROSS THE REGION
TODAY AS A RESULT OF A VERY STRONG SFC PRESSURE GRADIENT PRESENT
ACROSS THE MS VALLEY. HAVE LOOKED CLOSELY AT THE WIND FCST THIS
MORNING WITH THE IDEA OF POSSIBLY CHANGING THE LAKE WIND ADVISORY
TO A WIND ADVISORY. IT DOES APPEAR POSSIBLE THAT WE COULD REACH
INTO THE 30-40 MPH SUSTAINED RANGE IN A FEW ISOLATED SPOTS FOR A
SHORT TIME...BUT UNLIKELY THAT WE WOULD SEE THIS AREAWIDE FOR A
PERIOD OF A FEW HOURS. THAT SAID...WILL CONTINUE WITH THE LAKE
WIND ADVISORY. HAVE MADE A FEW ADJUSTMENTS TO THE WIND GRIDS...AS
WELL AS MAX TEMP GRIDS TO BETTER REPRESENT CURRENT OBS. NO OTHER
CHANGES EXPECTED ATTM. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 32 55 33 / 0 0 0 0
MLU 54 30 52 31 / 0 0 0 0
DEQ 51 25 51 24 / 0 0 0 0
TXK 51 30 52 29 / 0 0 0 0
ELD 50 29 52 29 / 0 0 0 0
TYR 55 32 58 35 / 0 0 0 0
GGG 55 32 56 34 / 0 0 0 0
LFK 56 30 60 34 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ050-051-
059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
06/12Hazardous weather outlook, Feb 8, 10:45 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CST MON FEB 8 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1045 AM CST MON FEB 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA THIS MORNING
AND AFTERNOON. NORTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS TO
NEAR 40 MPH ARE POSSIBLE. THESE STRONG WINDS...IN COMBINATION WITH
UNUSUALLY LOW RELATIVE HUMIDITIES...WILL RESULT IN AN ENHANCED
RISK OF WILDFIRES TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
12
Strong Wind, Caddo
- When
- February 8, 2:05 PM CST
- Where
- Caddo forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $300
- Reported by
- COOP Observer
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
Strong winds blew over and destroyed a greenhouse and the plants inside at a residence in the Broadmoor area of Shreveport.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, February 8 to 9, 20161 death · 1 event
- Wildfire in Texas, February 8, 2016$150,000 · 5 events
- Blizzard and Coastal Flood in Massachusetts, February 8 to 9, 2016$21,000 · 51 kt wind · 31 events
- Winter Storm and Winter Weather in Tennessee, February 8 to 10, 201633 events
- Winter Storm and Winter Weather in Ohio, February 8 to 9, 201625 events
- Winter Storm and Winter Weather in Georgia, February 8 to 12, 201614 events
- Winter Storm and Winter Weather in Maryland, February 8 to 9, 201613 events
- Winter Weather in West Virginia, February 8 to 9, 201611 events
- Coastal Flood and Heavy Snow in Rhode Island, February 8 to 9, 201653 kt wind · 10 events
- Winter Weather in North Carolina, February 8 to 11, 20169 events
- Coastal Flood in New Jersey, February 8, 20168 events
- Heavy Snow in Virginia, February 8 to 9, 20167 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612150.